Alert archive / New York / Flash Flood Warnings in 2011

Flash Flood Warning 24, NWS Albany, NY

August 21, 2011Warren County, New York

NWS Albany, NY issued this flash flood warning at Aug 21, 2011, 4:50 PM EDT for Warren County, New York. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 21, 2011, 4:50 PM EDT (20:50 UTC)
Expired
Aug 21, 2011, 8:16 PM EDT
In force
3 hr
Issued by
NWS Albany, NY
Area
Storm-based polygon
Flood severity
None

County Warren County, NY

The radar

The Burlington radar (KCXX), 90 km from the middle of the area, began a volume at 20:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 8.8 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2011-08-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 453 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2011-08-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 114 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
453 J/kg
Mixed-layer CIN
-97 J/kg
Mixed-layer LCL
1024 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
114 m²/s²
0-3 km storm-relative helicity
106 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

715 
WGUS51 KALY 212050
FFWALY
NYC113-220245-
/O.NEW.KALY.FF.W.0024.110821T2050Z-110822T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBANY NY
450 PM EDT SUN AUG 21 2011

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHEASTERN WARREN COUNTY IN EAST CENTRAL NEW YORK...

* UNTIL 1045 PM EDT

* AT 440 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM THUNDERSTORMS OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SCAROON
  MANOR PUBLIC CAMPGROUND AND ROGERS ROCK CAMPGROUND

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY 
DEEPER THAN THEY APPEAR. WHEN ENCOUNTERING FLOODED ROADS MAKE THE 
SMART CHOICE...TURN AROUND...DONT DROWN.

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV OR ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV.

&&

LAT...LON 4379 7345 4378 7347 4376 7346 4373 7346
      4367 7350 4367 7399 4374 7399 4381 7349
      4381 7344

$$

SND
1 follow-up statement
744 
WGUS71 KALY 220016
FFSALY

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
816 PM EDT SUN AUG 21 2011

NYC113-220025-
/O.CAN.KALY.FF.W.0024.000000T0000Z-110822T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WARREN NY-
816 PM EDT SUN AUG 21 2011

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHEASTERN WARREN
COUNTY...

HEAVY RAIN HAS MOVED OUT OF THE AREA. ADDITIONAL RAINFALL LATER 
TONIGHT IS NOT EXPECTED TO CAUSE FLOODING.

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV OR ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SUNDAY
EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS AND
EASTERN NEW YORK AND SOUTHERN VERMONT.

LAT...LON 4379 7345 4378 7347 4376 7346 4373 7346
      4367 7350 4367 7399 4374 7399 4381 7349
      4381 7344

$$

SND

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this flash flood warning went out at Aug 21, 2:49 PM EDT, 2 hours 1 minute earlier.

Area forecast discussion, Aug 21, 2:49 PM EDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
249 PM EDT SUN AUG 21 2011

.SYNOPSIS...
A COLD FRONT MOVE ACROSS THE REGION WITH SHOWERS AND THUNDERSTORMS
OCCURRING AHEAD AND ALONG THE FRONT WITH STRONG TO SEVERE
THUNDERSTORMS INTO THIS EVENING. HIGH PRESSURE WILL BEGIN TO BUILD
INTO OUR AREA ON MONDAY WITH FAIR AND DRIER WEATHER INTO THE MID
WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
SEVERE THUNDERSTORM WATCH #795 REMAIN IN EFFECT. UPDATED TO BETTER
REFLECT BREAK IN CONVECTION. NEXT ROUND OF CONVECTION AHEAD OF
COLD FRONT LATE THIS AFTERNOON INTO THIS EVENING.

SEVERE THUNDERSTORM WATCH #795 IS IN EFFECT FOR THE ENTIRE FORECAST
UNTIL 01Z/9 PM EDT. DEALING WITH SEVERE THUNDERSTORMS AT THIS TIME.
ACTUAL COLD FRONT MOVING ACROSS WESTERN NEW YORK WITH LINE OF
CONVECTION. SHOULD GET A BIT OF BREAK BETWEEN THIS ROUND OF SEVERE
BEFORE WE GET GOING AHEAD LATER THIS AFTERNOON.

AS OF 10 AM EDT...AN ACTIVE SEVERE WEATHER DAY LOOKS LIKELY THIS
AFTERNOON WITH MULTIPLE BANDS OF SHOWERS AND THUNDERSTORMS TO
IMPACT THE FORECAST AREA THIS AFTERNOON INTO THE EARLY EVENING.
THE INITIAL CONVECTION IS ASSOCIATED WITH A WEAK MID LEVEL VORT
MAX AND SOME LOW AND MID LEVEL THERMALS ADVECTION. THE LATEST NAM
SHOWS SOME ELEVATED INSTABILITY WITH SHOWALTER VALUES OF 0 TO -2C
OVER THE SOUTHERN ADIRONDACK PARK. WE HAVE HAD A FEW STRONG
THUNDERSTORMS MOVE ACROSS HERKIMER AND HAMILTON COUNTIES. WE HAVE
HAVE RETOOLED THE POP AND WX TRENDS TO ADDRESS THIS THREAT.

OUR HIRES WRF BASE REF PRODUCT SEEMS TO HAVE A GOOD HANDLE ON
THINGS AT THIS POINT...AND IT SHOWS A RATHER INTENSE LINE OF
CONVECTION FORMING TOWARDS 20Z...AND CROSSING THE FORECAST AREA BY
0100Z.

THE 12Z KALB SOUNDING SHOWS ONLY 0-6 KM SHEAR VALUES OF 24 KTS
NOW...BUT WE EXPECT THE DEEP SHEAR TO INCREASE TO 40-50 KTS BY THE
LATE PM WITH A MULTICELL LINE...AND PERHAPS SOME SUPERCELL
STRUCTURES WITH MLCAPE/SBCAPES GENERALLY 1000-2000 J/G OVER THE
FCST AREA. THE 12Z SOUNDING ALL SHOWS H850-500 LAPSE RATES OF 6.8
C/KM WITH A WET BULB ZERO HEIGHT OF 10.3 KFT. THERE IS LOW-LEVEL
VEERING IN THE BOUNDARY LAYER...BUT WITH THE STRONG CYCLONICALLY
CURVED MID/UPPER LEVEL JET STREAK APPROACHING LATER TODAY WE
BELIEVE THE PRIMARY SEVERE THREAT WILL BE WIND...WITH SOME HAIL.

THE LATEST MAGLENTA SEVERE WEATHER INDEX CAME OUT WITH A MAJOR
SEVERE WEATHER EVENT POSSIBLE. THIS IS A CONDITIONAL POINT INDEX
FROM PAST COMET RESEARCH.

HERE ARE THE PARAMETERS INPUTTED:
CAPE = 1500 J/KG
MAX SOUNDING WINDS = 65
EHI = 1.0
SRH (0-3 KM) = 150 (M/S)2
STORM SPEED = 30 KTS

WE WILL CONTINUE TO MONITOR THE MESOSCALE TRENDS. THE ONE LIMITER
ON THE AREAL EXTENT OF TODAYS CONVECTION WOULD BE THE CLOUD COVER.
THERE BREAKS IN THESE BANDS...AND THE UPPER LEVEL DYNAMICS BECOME
MORE IMPRESSIVE BY THE MID PM...INTO THE EARLY EVENING.

&&

.SHORT TERM /MONDAY THROUGH WEDNESDAY/...
AT THE SURFACE RIDGING BEGINS TO BUILDS IN ON MONDAY....HOWEVER
ALOFT THE UPPER TROUGH AXIS WILL MOVE OVERHEAD. SHORT WAVE ENERGY
MOVING THROUGH WITH THE TROUGH AXIS NOT EXPECTED TO MOVE TO THE EAST
UNTIL TUESDAY MORNING. HEIGHTS RISE ON TUESDAY WITH RIDGING BUILDING
ALOFT TOO...DRY BUT COOL WEATHER. SURFACE HIGH SHIFT OFFSHORE
TUESDAY NIGHT AND MORE ENERGY RIDES OVER TOP THE LARGE UPPER RIDGE
AND DIGS THE LONGWAVE TROUGH OVER THE REGION.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY/...
MODELS ARE IN FAIRLY GOOD AGREEMENT WITH THE LONGWAVE PATTERN WITH
AN UPPER LEVEL LOW REMAINING IN THE VICINITY OF HUDSON BAY AND AN
UPPER LEVEL RIDGE PERSISTING OVER THE ROCKIES AND DESERT SOUTHWEST.
HOW ENERGY MOVING THROUGH THE LONGWAVE TROUGH INTO GREAT LAKES
REGION AND NORTHEAST LATE IN THE PERIOD WILL BE IMPORTANT IN
DETERMINING THE TRACK OF IRENE. HAVE FAVOR GUIDANCE FROM HPC FOR
THE PERIOD.

&&

.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
ANOTHER ROUND OF CONVECTION WILL OCCUR WITH THE APPROACH AND
PASSAGE OF THE COLD FRONT WHICH IS MOVING EASTWARD ACROSS WESTERN
NEW YORK AT THIS TIME. BEST CHANCES FOR CONVECTION TO IMPACT TAF
SITES IS EARLY THIS EVENING BETWEEN 22Z TO 01Z. MVFR-IFR
CONDITIONS ARE EXPECTED WITH STORMS AS THEY MOVE THROUGH. VFR
CONDITIONS ARE EXPECTED ONCE THE CONVECTION MOVES
THROUGH...HOWEVER WITH MVFR FOG EXPECTED TO FORM AT KGFL AND KPOU
OVERNIGHT AS WINDS BECOME LIGHT.

OUTLOOK...
MON...VFR. SLIGHT CHC -SHRA KGFL.
TUE-WED...VFR EXCEPT FOR EARLY AM MVFR-IFR FOG POSSIBLE.
THU...VFR/MVFR...CHC -SHRA/-TSRA.

&&

.FIRE WEATHER...
A COLD FRONT MOVE ACROSS THE REGION WITH SHOWERS AND THUNDERSTORMS
OCCURRING AHEAD AND ALONG THE FRONT WITH STRONG TO SEVERE
THUNDERSTORMS INTO THIS EVENING. HIGH PRESSURE WILL BEGIN TO
BUILD INTO OUR AREA ON MONDAY WITH FAIR AND DRIER WEATHER INTO THE
MID WEEK.

&&

.HYDROLOGY...
THE POSSIBILITY EXISTS FOR THE AREA TO PICK UP ANOTHER WIDESPREAD
3/4 TO 1 1/2 INCHES OF RAIN WITH LOCALLY HIGHER AMOUNTS IN AREAS
WHICH HAVE A PROLONGED PERIOD OF CONVECTION. TRAINING OF
THUNDERSTORMS COULD OCCUR AS SEVERAL LINES OF CONVECTION ARE
POSSIBLE WITH THE LINES ADVANCING EAST AS THE INDIVIDUAL CELLS MOVE
FROM SOUTHWEST TO NORTHEAST. PRECIPITABLE WATER VALUES INCREASE UP
TO 1 3/4 INCHES THIS AFTERNOON WHICH ALSO INDICATES THE POTENTIAL
FOR SOME HEAVY RAINFALL. WHILE THIS AMOUNT OF RAIN IS NOT EXPECTED
TO HAVE A MAJOR IMPACT ON MOST RIVER BASINS...IT MAY BE ENOUGH TO
RESULT IN PONDING OF WATER ON ROADWAYS AND FLOODING OF POORLY
DRAINED LOW LYING AREAS AS WELL AS RESULT IN SIGNIFICANT RISES ON
CREEKS AND STREAMS.

DRIER WEATHER IS EXPECTED FROM MONDAY THROUGH WEDNESDAY WITH JUST
SOME WIDELY SCATTERED TO SCATTERED SHOWERS MONDAY INTO EARLY
MONDAY EVENING MAINLY ACROSS THE NORTHERN MOUNTAINS.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING
OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE
VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON
OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...IAA/11/WASULA
NEAR TERM...IAA/11/WASULA
SHORT TERM...IAA
LONG TERM...IAA
AVIATION...IAA
FIRE WEATHER...IAA
HYDROLOGY...IAA/11
Hazardous weather outlook, Aug 21, 1:32 PM EDT, 3 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
132 PM EDT SUN AUG 21 2011

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-221100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
132 PM EDT SUN AUG 21 2011

...SEVERE THUNDERSTORM WATCH 795 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE IS A CHANCE OF THUNDERSTORMS LATE THURSDAY INTO THURSDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Aug 21, 3:27 PM EDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ALBANY NY
327 PM EDT SUN AUG 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1235 PM     TSTM WND DMG     LIVINGSTON              42.14N 73.76W
08/21/2011                   COLUMBIA           NY   LAW ENFORCEMENT

            TREES AND WIRES DOWN ON RTE 2 AND 2 TREES DOWN BURNING ON
            WIRES ON PINE RD.

1245 PM     TSTM WND DMG     SELKIRK                 42.53N 73.80W
08/21/2011                   ALBANY             NY   BROADCAST MEDIA

            TREES AND POWER LINES DOWN 283 BEAVER DAM ROAD

1245 PM     TSTM WND DMG     ESOPUS                  41.83N 73.97W
08/21/2011                   ULSTER             NY   LAW ENFORCEMENT

            TREES AND WIRES DOWN.

1254 PM     TSTM WND DMG     5 NNE ALBANY            42.72N 73.75W
08/21/2011                   ALBANY             NY   TRAINED SPOTTER

            TREE DOWN ON WIRES. POWER OUTAGES.

0105 PM     TSTM WND DMG     3 S COHOES              42.73N 73.71W
08/21/2011                   ALBANY             NY   PUBLIC

            TREES AND WIRES DOWN. POWER OUTAGES.

0106 PM     TSTM WND DMG     CANAAN                  42.41N 73.45W
08/21/2011                   COLUMBIA           NY   LAW ENFORCEMENT

            TREE DOWN ON FRISBEE STREET BLOCKING ROAD.

0115 PM     TSTM WND DMG     2 NE COHOES             42.79N 73.68W
08/21/2011                   SARATOGA           NY   TRAINED SPOTTER

            TREE DOWN.

0122 PM     FUNNEL CLOUD     PLEASANT VALLEY         41.75N 73.82W
08/21/2011                   DUTCHESS           NY   PUBLIC

0140 PM     TSTM WND DMG     DOVER PLAINS            41.75N 73.58W
08/21/2011                   DUTCHESS           NY   TRAINED SPOTTER

            TREES DOWN

0140 PM     TSTM WND DMG     WHITE CREEK             42.97N 73.29W
08/21/2011                   WASHINGTON         NY   LAW ENFORCEMENT

            2 TREES DOWN

0155 PM     TSTM WND DMG     BENNINGTON              42.87N 73.19W
08/21/2011                   BENNINGTON         VT   LAW ENFORCEMENT

            TWO SEPERATE TREES DOWN. ONE ON RT 9E AND THE OTHER
            AUSTIN HILL ROAD. TIME ESTIMATED.

0210 PM     TSTM WND DMG     2 WSW BRATTLEBORO       42.85N 72.61W
08/21/2011                   WINDHAM            VT   LAW ENFORCEMENT

            TREES DOWN.

0225 PM     TSTM WND DMG     TORRINGTON              41.83N 73.13W
08/21/2011                   LITCHFIELD         CT   TRAINED SPOTTER

            NEAR INTERSECTION OF RTE 183 AND HILLANDALE BLVD TREES
            DOWN ON FIRE ON WIRES CAUSING POWER OUTAGES.

&&

SDIRIENZ
Local storm report, Aug 21, 3:33 PM EDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
333 PM EDT SUN AUG 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     HEAVY RAIN       WESTMINSTER             43.08N 72.46W
08/21/2011  M2.00 INCH       WINDHAM            VT   TRAINED SPOTTER

            RAIN FELL BETWEEN 2 AND 3 PM.

&&

SDIRIENZ
Local storm report, Aug 21, 3:38 PM EDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ALBANY NY
338 PM EDT SUN AUG 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 PM     LIGHTNING        5 NNW DUANESBURG        42.83N 74.15W
08/21/2011                   SCHENECTADY        NY   NWS EMPLOYEE

            1 INDIVIDUAL INJURED BY LIGHTNING.

1235 PM     TSTM WND DMG     LIVINGSTON              42.14N 73.76W
08/21/2011                   COLUMBIA           NY   LAW ENFORCEMENT

            TREES AND WIRES DOWN ON RTE 2 AND 2 TREES DOWN BURNING ON
            WIRES ON PINE RD.

1245 PM     TSTM WND DMG     SELKIRK                 42.53N 73.80W
08/21/2011                   ALBANY             NY   BROADCAST MEDIA

            TREES AND POWER LINES DOWN 283 BEAVER DAM ROAD

1245 PM     TSTM WND DMG     ESOPUS                  41.83N 73.97W
08/21/2011                   ULSTER             NY   LAW ENFORCEMENT

            TREES AND WIRES DOWN.

1254 PM     TSTM WND DMG     5 NNE ALBANY            42.72N 73.75W
08/21/2011                   ALBANY             NY   TRAINED SPOTTER

            TREE DOWN ON WIRES. POWER OUTAGES.

0105 PM     TSTM WND DMG     3 S COHOES              42.73N 73.71W
08/21/2011                   ALBANY             NY   PUBLIC

            TREES AND WIRES DOWN. POWER OUTAGES.

0106 PM     TSTM WND DMG     CANAAN                  42.41N 73.45W
08/21/2011                   COLUMBIA           NY   LAW ENFORCEMENT

            TREE DOWN ON FRISBEE STREET BLOCKING ROAD.

0115 PM     TSTM WND DMG     2 NE COHOES             42.79N 73.68W
08/21/2011                   SARATOGA           NY   TRAINED SPOTTER

            TREE DOWN.

0122 PM     FUNNEL CLOUD     PLEASANT VALLEY         41.75N 73.82W
08/21/2011                   DUTCHESS           NY   PUBLIC

0140 PM     TSTM WND DMG     SHARON                  41.88N 73.47W
08/21/2011                   LITCHFIELD         CT   LAW ENFORCEMENT

            MULTIPLE TREES DOWN.

0140 PM     TSTM WND DMG     WHITE CREEK             42.97N 73.29W
08/21/2011                   WASHINGTON         NY   LAW ENFORCEMENT

            2 TREES DOWN

0140 PM     TSTM WND DMG     DOVER PLAINS            41.75N 73.58W
08/21/2011                   DUTCHESS           NY   TRAINED SPOTTER

            TREES DOWN

0145 PM     TSTM WND DMG     KENT                    41.72N 73.48W
08/21/2011                   LITCHFIELD         CT   LAW ENFORCEMENT

            TREES DOWN.

0155 PM     TSTM WND DMG     BENNINGTON              42.87N 73.19W
08/21/2011                   BENNINGTON         VT   LAW ENFORCEMENT

            TWO SEPERATE TREES DOWN. ONE ON RT 9E AND THE OTHER
            AUSTIN HILL ROAD. TIME ESTIMATED.

0200 PM     TSTM WND DMG     NORFOLK                 41.99N 73.20W
08/21/2011                   LITCHFIELD         CT   LAW ENFORCEMENT

            WIRES DOWN.

0210 PM     TSTM WND DMG     2 WSW BRATTLEBORO       42.85N 72.61W
08/21/2011                   WINDHAM            VT   LAW ENFORCEMENT

            TREES DOWN.

0225 PM     TSTM WND DMG     TORRINGTON              41.83N 73.13W
08/21/2011                   LITCHFIELD         CT   TRAINED SPOTTER

            NEAR INTERSECTION OF RTE 183 AND HILLANDALE BLVD TREES
            DOWN ON FIRE ON WIRES CAUSING POWER OUTAGES.

0300 PM     HEAVY RAIN       WESTMINSTER             43.08N 72.46W
08/21/2011  M2.00 INCH       WINDHAM            VT   TRAINED SPOTTER

            RAIN FELL BETWEEN 2 AND 3 PM.

&&

TWASULA
Special weather statement, Aug 21, 3:52 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
352 PM EDT SUN AUG 21 2011

NYZ041-050-084-212030-
SOUTHERN WASHINGTON NY-SOUTHERN SARATOGA NY-NORTHERN SARATOGA NY-
352 PM EDT SUN AUG 21 2011

...A STRONG THUNDERSTORM IN

  WASHINGTON COUNTY IN EAST CENTRAL NEW YORK...
  SARATOGA COUNTY IN EAST CENTRAL NEW YORK...

AT 349 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS AROUND 50 MPH...FREQUENT
LIGHTNING.  THIS STORM WAS LOCATED NEAR SARATOGA SPRINGS...OR ABOUT
OVER SARATOGA SPRINGS...AND MOVING NORTHEAST AT 30 MPH.

THE THUNDERSTORM WILL BE NEAR...
FORT EDWARD AND HUDSON FALLS BY 430 PM EDT

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SUNDAY
EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS AND
EASTERN NEW YORK AND SOUTHERN VERMONT.

LAT...LON 4324 7330 4292 7377 4304 7396 4327 7368
      4326 7367 4329 7366 4329 7364 4330 7364
      4331 7360 4334 7360 4339 7354
TIME...MOT...LOC 1952Z 221DEG 24KT 4305 7378

TAW/KGM
Special weather statement, Aug 21, 4:23 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
423 PM EDT SUN AUG 21 2011

NYZ041>043-083-212100-
NORTHERN WASHINGTON NY-NORTHERN WARREN NY-SOUTHEAST WARREN NY-
NORTHERN SARATOGA NY-
423 PM EDT SUN AUG 21 2011

...A STRONG THUNDERSTORM IN

  WASHINGTON COUNTY IN EAST CENTRAL NEW YORK...
  WARREN COUNTY IN EAST CENTRAL NEW YORK...
  SARATOGA COUNTY IN EAST CENTRAL NEW YORK...

AT 421 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS
LOCATED NEAR DAY CENTER...OR ABOUT 14 MILES WEST OF LAKE GEORGE
VILLAGE...AND MOVING NORTHEAST AT 25 MPH.

THE THUNDERSTORM WILL BE NEAR...
LAKE LUZERNE CAMPGROUND BY 435 PM EDT
6 MILES NORTHWEST OF LAKE GEORGE VILLAGE BY 450 PM EDT
WARRENSBURG BY 455 PM EDT
BOLTON LANDING BY 500 PM EDT

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SUNDAY
EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS AND
EASTERN NEW YORK AND SOUTHERN VERMONT.

LAT...LON 4366 7377 4349 7356 4324 7397 4337 7414
TIME...MOT...LOC 2023Z 227DEG 23KT 4337 7397

HWJIV
Special weather statement, Aug 21, 4:33 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
433 PM EDT SUN AUG 21 2011

NYZ059>061-212100-
EASTERN GREENE NY-WESTERN COLUMBIA NY-EASTERN COLUMBIA NY-
433 PM EDT SUN AUG 21 2011

...A STRONG THUNDERSTORM IN

  GREENE COUNTY IN EAST CENTRAL NEW YORK...
  COLUMBIA COUNTY IN EAST CENTRAL NEW YORK...

AT 431 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS
LOCATED NEAR HUDSON...OR ABOUT OVER HUDSON...AND MOVING NORTHEAST AT
35 MPH.

THE THUNDERSTORM WILL BE NEAR...
PHILMONT BY 440 PM EDT
KINDERHOOK BY 445 PM EDT
CHATHAM AND VALATIE BY 450 PM EDT
7 MILES SOUTHWEST OF NEW LEBANON BY 500 PM EDT

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SUNDAY
EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS AND
EASTERN NEW YORK AND SOUTHERN VERMONT.

LAT...LON 4239 7339 4213 7374 4225 7393 4235 7383
      4247 7369 4251 7336
TIME...MOT...LOC 2033Z 227DEG 30KT 4226 7374

TAW/KGM

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 21, 8:54 AM EDTSpecial Weather StatementALYHamilton51 min
Aug 21, 9:34 AM EDTSpecial Weather StatementALYHamilton41 min
Aug 21, 10:34 AM EDTSpecial Weather StatementALYWarren56 min
Aug 21, 11:14 AM EDTSpecial Weather StatementALYSaratoga, Washington61 min
Aug 21, 11:25 AM EDTSpecial Weather StatementALYSchenectady35 min
Aug 21, 11:28 AM EDTSpecial Weather StatementALYWarren47 min
Aug 21, 11:44 AM EDTSpecial Weather StatementALYSaratoga46 min
Aug 21, 11:47 AM EDTSpecial Weather StatementALYUlster43 min
Aug 21, 12:14 PM EDTSpecial Weather StatementALYSchenectady46 min
Aug 21, 12:17 PM EDTSpecial Weather StatementALYAlbany28 min
Aug 21, 12:24 PM EDTSpecial Weather StatementALYColumbia36 min
Aug 21, 12:28 PM EDTSevere Thunderstorm WarningALYColumbia, Dutchess, Ulster62 min
Aug 21, 12:35 PM EDTSpecial Weather StatementALYAlbany40 min
Aug 21, 12:52 PM EDTSevere Thunderstorm WarningALYAlbany, Rensselaer, Saratoga, Schenectady40 min
Aug 21, 12:57 PM EDTSevere Thunderstorm WarningALYColumbia, Dutchess63 min
Aug 21, 1:04 PM EDTSevere Thunderstorm WarningALYRensselaer, Saratoga, Washington56 min
Aug 21, 1:14 PM EDTFlash Flood WarningALYDutchess104 min
Aug 21, 1:21 PM EDTTornado WarningALYDutchess39 min
Aug 21, 1:30 PM EDTSevere Thunderstorm WarningALYDutchess60 min
Aug 21, 1:59 PM EDTSevere Thunderstorm WarningALYDutchess61 min
Aug 21, 3:52 PM EDTSpecial Weather StatementALYSaratoga, Washington38 min
Aug 21, 4:23 PM EDTSpecial Weather StatementALYWarren37 min
Aug 21, 4:33 PM EDTSpecial Weather StatementALYColumbia27 min
Aug 21, 4:52 PM EDTSpecial Weather StatementALYWarren23 min
Aug 21, 4:56 PM EDTSpecial Weather StatementALYColumbia34 min
Aug 21, 5:03 PM EDTSpecial Weather StatementALYWashington27 min
Aug 21, 5:05 PM EDTSpecial Weather StatementALYWarren25 min
Aug 21, 5:34 PM EDTSpecial Weather StatementALYWashington26 min
Aug 21, 5:48 PM EDTSevere Thunderstorm WarningALYWarren, Washington22 min
Aug 21, 5:54 PM EDTSpecial Weather StatementALYAlbany36 min
Aug 21, 5:56 PM EDTSpecial Weather StatementALYUlster34 min
Aug 21, 6:08 PM EDTSevere Thunderstorm WarningALYAlbany, Columbia, Greene, Rensselaer67 min
Aug 21, 6:09 PM EDTSevere Thunderstorm WarningALYColumbia, Greene, Ulster39 min
Aug 21, 6:25 PM EDTSevere Thunderstorm WarningALYColumbia, Rensselaer65 min
Aug 21, 6:33 PM EDTSpecial Weather StatementALYDutchess42 min
Aug 21, 6:38 PM EDTSpecial Weather StatementALYWarren22 min
Aug 21, 6:56 PM EDTSpecial Weather StatementALYDutchess34 min
Aug 21, 6:59 PM EDTSpecial Weather StatementALYSaratoga31 min
Aug 21, 7:27 PM EDTSpecial Weather StatementALYSchenectady33 min
Aug 21, 7:29 PM EDTAreal Flood AdvisoryALYColumbia, Rensselaer3 hr
Aug 21, 7:40 PM EDTSpecial Weather StatementALYWashington35 min

Nearby

Flash Flood Warnings in New York, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.